Lucknow: More than 20 hours after a tanker carrying formalin overturned on Kisan Path near the Manpur-Bana underpass in BKT, emergency teams on Tuesday continued containment and neutralisation operations as residents in nearby localities reported lingering eye irritation, breathing discomfort and nausea.
The tanker was travelling from Sandila in Hardoi district to a plywood factory in Gudamba when it overturned around 7.30pm on Monday. Authorities said the fumes were felt up to 5km from the accident site, with those living within a 2-km radius reporting the most severe symptoms. Even on Tuesday afternoon, people residing or working within about 500 metres of the tanker complained of discomfort.
Similar complaints were reported from nearby villages, including Nagwamau. You Can Also Check: Gold Rate in Lucknow | Silver Rate in Lucknow | Bank Holidays in Lucknow | Public Holidays in Lucknow | Lucknow AQI | Weather in Lucknow | Petrol Price in Lucknow | Diesel Price in Lucknow | CNG Price in Lucknow | LPG Price in Lucknow Stay updated with the latest Lucknow news.
Officials said a tyre allegedly burst, causing the vehicle to topple and spill a large quantity of formalin onto the road. Manish, who runs a shop near the underpass, said his eyes started watering shortly after the spill, though conditions had improved by Tuesday. Authorities said operations would continue until the area was declared safe.
One carriageway of Kisan Path and an adjoining service road remained closed, while police, SDRF, fire brigade and medical teams stayed deployed to manage the aftermath of the chemical spill and prevent further exposure. Toxic fumes spread quickly, affecting commuters and residents in surrounding areas. Residents and shopkeepers described burning and watering eyes, breathing difficulties and nausea. Response teams wearing oxygen masks spread soil over the affected stretch to absorb the chemical and reduce evaporation. Ambulances and medical staff were kept on standby, while traffic diversions remained in place. Formalin, a solution of formaldehyde used in medical preservation and industrial manufacturing, can cause irritation of the eyes, nose and throat and may lead to coughing, breathing difficulty and nausea when inhaled. Download the TOI App.
Rizwan Ahmed, who was travelling through the area on Monday night, said irritation and nausea forced him to turn back.

